Alert archive / Montana / Red Flag Warnings in 2007

Red Flag Warning 14, NWS Missoula, MT

August 7, 200716 counties in Montana

NWS Missoula, MT issued this red flag warning at Aug 7, 2007, 3:09 AM MDT for 16 counties in Montana. It took effect at Aug 7, 2007, 12:00 PM MDT. It was in force for 10 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 7, 2007, 3:09 AM MDT (09:09 UTC)
In effect from
Aug 7, 2007, 12:00 PM MDT
Expired
Aug 7, 2007, 10:16 PM MDT
In force
10 hr
Issued by
NWS Missoula, MT

Counties Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Glacier County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Lincoln County, MT, Madison County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 41 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 2:46 PM MDTNON-TSTM WND GST 502 E East Glacier Park, MT50 MPH PEAK WIND GUST AT THE DOT SENSOR EAST OF EAST GLACIER PARK.
Aug 7, 3:15 PM MDTNON-TSTM WND GST 42Browning, MT42 MPH PEAK WIND GUST NEAR BROWNING.
Aug 7, 3:31 PM MDTNON-TSTM WND GST 493 Sw Cut Bank, MT49 MPH PEAK WIND GUST AT THE CUT BANK AIRPORT.
Aug 7, 5:30 PM MDTTSTM WND GST 535 Ne Dillon, MT53 MPH PEAK WIND GUST AT THE DILLON AIRPORT.
Aug 7, 5:36 PM MDTNON-TSTM WND DMG1 S Butte, MTAROUND TEN OR MORE TREES BLOWN DOWN ON SOUTH MONTANA STREET WITH HEAD STONES OF CEMETARY ALSO BLOWN OVER. ONE TREE WAS BLOWN ONTO A HOUSE ON DELAWARE STREET. POWER WAS KNOCKED OUT FOR FOUR HOURS AT RADIO AND TV STATIONS. GUSTY ERRATIC WINDS WERE CAUSED BY PASS
Aug 7, 6:15 PM MDTTSTM WND DMGJefferson City, MTWIND DAMAGE TO SOME TREE LIMBS IN JEFFERSON CITY.
Aug 7, 6:45 PM MDTTSTM WND GST 4812 W Helena, MT48 MPH PEAK WIND GUST AT THE DOT SENSOR ON MACDONALD PASS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
3650 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KMSO 070909
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
309 AM MDT TUE AUG 7 2007

MTZ104>109-072015-
/O.UPG.KMSO.FW.A.0010.070807T1800Z-070808T0300Z/
/O.NEW.KMSO.FW.W.0014.070807T1800Z-070808T0300Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT-
309 AM MDT TUE AUG 7 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI
RESERVATION...EAST LOLO...BITTERROOT (ZONES 104-109)...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

UNSTABLE SURFACE CONDITIONS WILL MIX STRONGER UPPER LEVEL WINDS
TO THE SURFACE IN THE AFTERNOON. THIS COMBINED WITH LOW RELATIVE
HUMIDITIES WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS85 KMSO 072002
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
202 PM MDT TUE AUG 7 2007

MTZ104>109-080415-
/O.EXT.KMSO.FW.W.0014.000000T0000Z-070808T0600Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT-
202 PM MDT TUE AUG 7 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI
RESERVATION...EAST LOLO...BITTERROOT...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

UNSTABLE SURFACE CONDITIONS WILL MIX STRONGER UPPER LEVEL WINDS
TO THE SURFACE UNTIL MIDNIGHT. THIS COMBINED WITH LOW RELATIVE
HUMIDITIES WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. IN
ADDITION...SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT THE 
DISTRICT THROUGH SUNSET...WITH ERRATIC GUSTY WINDS ASSOCIATED WITH
THEM. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$
000 
WWUS85 KMSO 072038
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
238 PM MDT TUE AUG 7 2007

MTZ110-111-080600-
/O.EXB.KMSO.FW.W.0014.070807T2100Z-070808T0600Z/
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
238 PM MDT TUE AUG 7 2007

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST
BEAVERHEAD...EAST BEAVERHEAD...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

UNSTABLE SURFACE CONDITIONS HAVE MIXED STRONGER UPPER LEVEL WINDS
TO THE SURFACE. THESE WINDS ARE EXPECTED TO CONTINUE UNTIL
MIDNIGHT. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE EVENING. IN
ADDITION...ISOLATED THUNDERSTORMS WILL AFFECT THE SOUTHWEST
PORTION OF THE DISTRICT THROUGH SUNSET...WITH ERRATIC GUSTY WINDS
ASSOCIATED WITH THEM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

MTZ104>109-080600-
/O.CON.KMSO.FW.W.0014.000000T0000Z-070808T0600Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT-
238 PM MDT TUE AUG 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...
FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI
RESERVATION...EAST LOLO...BITTERROOT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

UNSTABLE SURFACE CONDITIONS WILL CONTINUE TO MIX STRONGER UPPER
LEVEL WINDS TO THE SURFACE UNTIL MIDNIGHT. THIS COMBINED WITH LOW
RELATIVE HUMIDITIES WILL PRODUCE DANGEROUS FIRE WEATHER
CONDITIONS. IN ADDITION...SCATTERED THUNDERSTORMS WILL CONTINUE TO
AFFECT THE DISTRICT THROUGH SUNSET...WITH ERRATIC GUSTY WINDS
ASSOCIATED WITH THEM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$
000 
WWUS85 KMSO 080416
RFWMSO

RED FLAG WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
1016 PM MDT TUE AUG 7 2007

MTZ108>111-081800-
/O.CAN.KMSO.FW.W.0014.000000T0000Z-070808T0600Z/
/O.NEW.KMSO.FW.W.0015.070808T2100Z-070809T0300Z/
EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
1016 PM MDT TUE AUG 7 2007

...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITIES ACROSS THE EAST LOLO...
BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES
108 109 110 111)...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM TO 9 PM MDT WEDNESDAY. 

WESTERLY WINDS ALOFT WILL MIX DOWN TO THE SURFACE AND COMBINE
FORCES WITH A SUPPORTIVE SURFACE PRESSURE GRADIENT TO BRING BREEZY
CONDITIONS ACROSS PORTIONS OF WEST-CENTRAL AND SOUTHWEST MONTANA
WEDNESDAY AFTERNOON. IN ADDITION TO WINDS...RELATIVE HUMIDITIES
WILL DIP INTO THE TEENS CREATING DANGEROUS FIRE WEATHER
CONDITIONS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MTZ104>107-080530-
/O.CAN.KMSO.FW.W.0014.000000T0000Z-070808T0600Z/
KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO-
SALISH AND KOOTENAI RESERVATION-
1016 PM MDT TUE AUG 7 2007

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES ACROSS THE KOOTENAI...FLATHEAD/GLACIER PARK...WEST
LOLO...SALISH AND KOOTENAI RESERVATION (ZONES 104 105 106 107)...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DIMINISH AND HUMIDITIES ARE SLOWLY RECOVERING THIS
EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 6, 9:25 PM MDT, 5 hours 44 minutes earlier.

Area forecast discussion, Aug 6, 9:25 PM MDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
925 PM MDT MON AUG 6 2007

.DISCUSSION...AREA OF CIRRUS CLOUDS ACROSS CENTRAL IDAHO HAS
LIMITED THE CONVECTIVE POTENTIAL TODAY...WITH ONLY A FEW ISOLATED
SHOWERS OCCURRING ACROSS THE CLEARWATERS...LEMHI COUNTY IDAHO...AND
EXTREME SOUTHWEST MONTANA. THEREFORE HAVE DECREASED CHANCE OF
PRECIPITATION IN THESE AREAS TO REFLECT CURRENT COVERAGE BETTER.
SHOWERS SHOULD TAPER OFF AFTER MIDNIGHT TONIGHT. ALSO WENT AHEAD
AND CANCELLED THE RED FLAG WARNING WHICH WAS IN PLACE FOR TODAY AS
AFTERNOON THUNDERSTORMS AND WINDS WERE NEVER REALIZED. IN ITS
PLACE HAVE ISSUED A FIRE WEATHER WATCH ACROSS NORTH AND CENTRAL
WESTERN MONTANA FOR TOMORROW AFTERNOON. AS AN UPPER LEVEL TROUGH
SWINGS THROUGH THE AREA...WINDS ALOFT WILL INCREASE AND MIX DOWN
TO THE SURFACE IN THE AFTERNOON. THIS COMBINED WITH LOW RELATIVE
HUMIDITIES COULD CREATE A POTENTIALLY DANGEROUS FIRE WEATHER
SITUATION. PLEASE MONITOR THE FORECAST FOR FURTHER UPDATES.

&&

.AVIATION...ISOLATED SHOWERS CONTINUE THIS EVENING ACROSS CENTRAL
IDAHO AND SOUTHWEST MONTANA...MAINLY AFFECTING TERMINALS KSMN AND
KBTM. MAIN THREAT WITH THESE CELLS WILL BE GUSTY AND ERRATIC
WINDS. EXPECT SHOWERS TO DISSIPATE BY MIDNIGHT. OTHERWISE AREAS OF
SMOKE WILL CONTINUE TO LOWER VISIBILITIES AND CAUSE MOUNTAIN AND
PASS OBSCURATIONS ACROSS MUCH OF WESTERN MONTANA AND NORTH CENTRAL
IDAHO. PLEASE SEE APPROPRIATE TAFS AND TWEBS.

&&

.PREV DISCUSSION... /ISSUED 305 PM MDT MON AUG 6 2007/

DISCUSSION...ANOTHER SHORT-WAVE TROUGH MOVING OUT AHEAD OF THE
PARENT OR LONG-WAVE UPPER TROUGH OVER EASTERN WASHINGTON AND
OREGON IS HELPING CONVECTION TO FIRE OVER NORTHERN IDAHO AND
SOUTHWEST MONTANA EARLY THIS AFTERNOON. THIS WAVE IS EXPECTED TO
PRODUCE SIMILAR RESULTS TO SUNDAYS WITH WIDESPREAD STRONG...ERRATIC
AND GUSTY OUTFLOW WINDS OVER EASTERN NORTH-CENTRAL IDAHO INTO
WEST CENTRAL AND SOUTHWEST MONTANA. AS THE MAIN PORTION OF THE
UPPER LEVEL TROUGH SWINGS THROUGH THE REGION ON TUESDAY
AFTERNOON...MODERATE WEST AND SOUTHWEST WINDS WITH STRONG GUSTS
ARE EXPECTED TO DEVELOP IN MOST AREAS LATE MORNING ON TUESDAY AND
CONTINUE INTO THE LATE EVENING HOURS. A DRIER WEST-SOUTHWEST FLOW
IS FORECAST TO RETURN TO THE AREA ON WEDNESDAY ALONG WITH BREEZY
WEST AFTERNOON AND EVENING WINDS.

WEDNESDAY NIGHT THROUGH FRIDAY...MAIN DRY ZONAL (WEST TO EAST)
UPPER LEVEL FLOW WILL REIGN OVER THE NORTHERN ROCKIES. MODELS
CONTINUE TO ADVERTISE SOME HIGH LEVEL MOISTURE AND A THERMAL
TROUGH FROM SOUTHWEST IDAHO THROUGH THE BUTTE/PINTLAR REGION. HAVE
THEREFORE CONTINUE THE MENTION OF LATE DAY SHOWERS AND
THUNDERSTORMS. MAIN STORY WITH THIS FLOW WILL BE THE INCREASE WEST
TO SOUTHWEST WINDS EACH DAY. WILL CONTINUE TO MONITOR AND ISSUE
ADDITIONAL FIRE WEATHER HIGHLIGHTS AS NECESSARY.

SATURDAY THROUGH MONDAY...ANOTHER TROUGH IS BEING ADVERTISED TO
DEVELOP NEAR THE WASHINGTON AND OREGON COAST BY THE END OF THE
WEEK. THE MODELS ARE CURRENTLY KEEPING THE TROUGH TO OUR WEST INTO
EARLY NEXT WEEK AND IT ACTUALLY HELPS BUILD UP THE RIDGE AGAIN
LEAVING US WITH HIGHS BACK IN THE 90S FOR MANY OF THE VALLEYS. A
SLIGHT COOL DOWN IS POSSIBLE EARLY NEXT WEEK IF THE TROUGH IS ABLE
TO MOVE CLOSE ENOUGH TO PUSH OUT SOME OF THE HOT AIR...BUT
UNCERTAINTY IS GREAT SINCE THE MODELS ARE SHOWING LITTLE TO NO RUN
TO RUN CONSISTENCY.

FIRE WEATHER...ANOTHER WEAK TROUGH CURRENTLY MOVING THROUGH
NORTHERN IDAHO WILL HELP PRODUCE SHOWERS AND THUNDERSTORMS WITH
LITTLE IN THE WAY WIDESPREAD MEASURABLE RAINFALL AND PLENTY IN THE
WAY OF GUSTY OUTFLOW/MICRO-BURST WINDS. ISSUED A RED FLAG WARNING
EARLIER THIS MORNING GIVEN THE EXTENT OF OUTFLOW WINDS WE
EXPERIENCED ON SUNDAY AND THE SIMILAR CONDITIONS EXPECTED THIS
AFTERNOON AND EVENING. GIVEN THE CRITICALLY DRY FUELS COMBINING
WITH THE WIDESPREAD OUTFLOW WINDS AND CLOUD TO GROUND LIGHTING
STRIKES... THOUGHT FIRE WEATHER HIGHLIGHTS WERE WELL WARRANTED.
BREEZY CONDITIONS ARE ONCE AGAIN EXPECTED ON TUESDAY AS THE TROUGH
AXIS PASSES THROUGH THE REGION DURING THE LATE AFTERNOON/EARLY
EVENING. STRONG WESTERLY WIND GUSTS ARE LIKELY ALONG RIDGES AND IN
MANY AREAS FAVORED IN WESTERLY FLOW. WILL LET LATER SHIFTS DECIDE
ON A FIRE WEATHER WATCH FOR TUESDAY BUT GIVEN THE WIDESPREAD WINDS
AND CURRENT FIRE AND FUEL SITUATION...WOULD EXPECT AT LEAST THE
NORTHERN AREAS ALONG THE DIVIDE TO EXPERIENCE CRITICAL FIRE
WEATHER CONDITIONS DUE TO THE STRONG WINDS TUESDAY AFTERNOON AND
EVENING.

AIR QUALITY/SMOKE DISPERSION...SMOKE IS EXPECTED TO ONCE AGAIN SETTLE
INTO THE VALLEYS TUESDAY MORNING BUT SOME IMPROVEMENT IN VISIBILITY
IS EXPECTED IN THE NORTHERN BITTERROOT AND MISSOULA VALLEYS DURING
THE LATE MORNING AS WEST TO SOUTHWEST WINDS INCREASE. SMOKE IS
EXPECTED TO REMAIN IN THE NORTHERN MISSION VALLEY AND ALL OF THE
FLATHEAD VALLEY AS THE FLOW CONTINUES TO BRING IN SMOKE FROM THE
CHIPPY CREEK AND BRUSH CREEK FIRES.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR BITTERROOT-EAST LOLO-FLATHEAD/GLACIER PARK-
     KOOTENAI-SALISH AND KOOTENAI RESERVATION-WEST LOLO.

ID...&&

SHORT TERM...VIA
LONG TERM....CHURCH/MEAD
AVIATION...VIA
Hazardous weather outlook, Aug 6, 11:09 AM MDT, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
1109 AM MDT MON AUG 6 2007

MTZ002-003-071100-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
1109 AM MDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

SMOKE IN THE VALLEYS TODAY WILL CONTINUE TO REDUCE VISIBILITY WITH
AREAS OF UNHEALTHY CONDITIONS UNTIL AROUND 3 PM...WHEN SOUTHWEST
WINDS WILL INCREASE AND BEGIN TO MIX THE SMOKE OUT. DURING THE
EVENING HOURS THE SMOKE WILL BE LIFTED ALOFT UNTIL DARK...AND THEN
GRADUALLY SETTLE INTO THE VALLEYS ONCE AGAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMOKE WILL SETTLE IN THE VALLEYS AGAIN TUESDAY MORNING BUT SOME
IMPROVEMENT IN VISIBILITY MAY BE NOTED AS SOME INCREASE IN WEST TO
SOUTHWEST WINDS WILL BE SEEN. LOOK FOR IMPROVEMENT IN VISIBILITY
EARLIER IN THE DAY TUESDAY...WITH EVEN BETTER IMPROVEMENT BY
WEDNESDAY AS STRONGER WINDS ALOFT MIX THE ATMOSPHERE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ005>007-043-071100-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
1109 AM MDT MON AUG 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

SMOKE IN THE VALLEYS TODAY WILL CONTINUE TO REDUCE VISIBILITY WITH
AREAS OF UNHEALTHY CONDITIONS UNTIL AROUND 3 PM...WHEN WESTERLY
WINDS WILL INCREASE AND BEGIN TO MIX THE SMOKE OUT. IN ADDITION...
GUSTY ERRATIC WINDS ARE POSSIBLE NEAR SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING...WHICH SHOULD MIX THE SMOKE BUT COULD
BE A THREAT TO PROPERTY. THIS EVENING...THE SMOKE WILL BE LIFTED
ALOFT UNTIL DARK...AND THEN GRADUALLY SETTLE INTO THE VALLEYS ONCE
AGAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMOKE WILL SETTLE IN THE VALLEYS AGAIN TUESDAY MORNING BUT SOME
IMPROVEMENT IN VISIBILITY MAY BE NOTED AS SOME INCREASE IN WEST WINDS
WILL BE SEEN. LOOK FOR IMPROVEMENT IN VISIBILITY EARLIER IN THE DAY
TUESDAY...WITH EVEN BETTER IMPROVEMENT BY WEDNESDAY AS STRONGER
WINDS ALOFT MIX THE ATMOSPHERE. THUNDERSTORMS WILL ONCE AGAIN BE A
THREAT DURING THE AFTERNOON AND EVENING HOURS TUESDAY WITH GUSTY
ERRATIC WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 9:16 PM MDTFire Weather WatchMSOFlathead, Glacier, Granite, Lake, Lewis and Clark, Lincoln and 5 more6 hr

Nearby

Red Flag Warnings in Montana, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.